Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

On Intuniv. Increased the dose. Falling asleep entire day. Should I skip the dose or stop the medication?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
Hello. My 8 yr old son has been on Intuniv for approximately 1 1/2 years. We just increased his dose from 1mg to 2mg this past saturday (3 days ago). We give him his dose every morning around 8am. Today in school he was almost falling asleep the entire day. I'm thinking we should start giving this medication at night but I am unsure as to when I should start that new dosing time since he already received his 2mg this morning. Should I skip his am dose and start him tomorrow night on the 2mg? Also, he takes 50mg visteril QHS is this ok to take with Intuniv? I am worried about his blood pressure getting too low at night. Thank you!
Posted Sun, 13 Oct 2013 in Child Health
Answered by Dr. Santosh Kondekar 5 hours later
Brief Answer:
VISTERIL ok, Intuniv from next night

Detailed Answer:
I suppose you had already discussed this with your doctor and have prescriptions for change of dose from a doctor.
You have not yet specified reasons why this child is on these medicines, as dosages differ for different diagnoses.

Visteril often is not required more than 2 times a day.

intutiv has cumulative action and can cause BP changes, so its better not to give to heavy doses on same day.
You have two options:
1. to give next dose tomorrow noon after he comes form school and next day onwards only night dose or late evening dose.
2. start from next night dose, if his BP remains lower side or he remains drowsy.

If even with same, you are uncomfortable with BP you need to visit your Dr with blood pressure readings.
Often if these side effects are minor, body physiology learns to adapt it over a week and you may not need to change schedule.

How much drowsy or how much low BP, is a subjective concern as it's not easy for a doctor to interpret its severity online. So my answers depends on limited information provided to me. You are always free to discuss this issue with his treating doctor before applying my recommendations.

Hoping this helps you in clearing your doubt. Let me know if you need clarification.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor